MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US MBT TRAY SLEEVE POR M/L 53MM; MBT TIBIAL TRAY : KNEE TIBIAL TRAY ACCESSORY

DEPUY ORTHOPAEDICS INC US MBT TRAY SLEEVE POR M/L 53MM; MBT TIBIAL TRAY : KNEE TIBIAL TRAY ACCESSORY
Model Number 1294-54-120
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision tkr; revision of previously revised tibial component for anterior tibial pain.Tibial components were removed and it was noticed that very little bony on-growth was present in the anterior sleeve.Surgeon curious if taper between sleeve and tray was damage and a cause of micromotion? same sleeve had been utilized in previous revisions.
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The sleeve had been utilized with several different tibial base plates in previous revisions.The suspected damage would be the morse taper surface within the sleeve.Affected side: left.In previous revisions the original sleeve implant had been left insitu.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : the devices were reviewed by bioengineering and a report was received stating it is unlikely that a potential product issue was present.Root cause undetermined.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received indicated that the surgeon suspected an underlying infection that has been the cause of all the revisions performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b1, b5, d4, d6a, d10, h6 (clinical and impact codes).H6 clinical code: appropriate term / code not available (e2402) is used to capture infection (e19).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: d6b, g1, h6 (medical device problem code).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the devices were reviewed by bioengineering and a report was received stating it is unlikely that a potential product issue was present root cause undetermined.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: a review of manufacturing records of lot number c5nhc1000 was conducted: no anomalies or deviations were found during the review.

Brand Name
MBT TRAY SLEEVE POR M/L 53MM
Common Device Name
MBT TIBIAL TRAY : KNEE TIBIAL TRAY ACCESSORY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8727388
Report Number1818910-2019-96631
Device Sequence Number13954228
Product Code NJL
UDI-Device Identifier10603295026433
UDI-Public10603295026433
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1294-54-120
Device Catalogue Number129454120
Device Lot NumberC5NHYC1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/03/2019
06/25/2019
08/20/2019
06/25/2021
07/27/2021
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date07/11/2019
07/25/2019
08/23/2019
07/09/2021
07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT REVISION CEM TIB TRAY SZ 4; MBT TRAY SLEEVE POR M/L 53MM; PFC*SIGMA TC3 FEM LEFT SZ5; PFC*SIGMA/OV/DOME PAT 3PEG,41; SIG FEM ADAP +2/-2 OFFSET BOLT; SIGMA FEM ADAPTER 5 DEGREE; TAPER CEM STEM 13X90; TC3 RP TIBIAL INSERT S5,20.0; UNIVERSAL FEM SLV DIS POR 40MM; UNIVERSAL FEM SLV FUL POR 46MM; UNKNOWN BONE CEMENT; UNKNOWN BONE CEMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR